Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Supplements Before Starting Haart

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Any suggestion on supplements for delaying the start of HAART?

Hello,My profile is:36 years old male.Average weight.Does cardiovascular work out 3 times a week.Does not smoke.Healthy.Infected 6 years ago.On medication for the first 3 years only.Now with 800 CD4 and 25.000 VL.What would you suggest as a good...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
I wish I could have a straight answer from you. There have been some reports on selenium and B-vitamin defficiency and immune dysfunction. I would take a good multivitamin like SuperNutrition easy swallow packets, 2000 mg/day of fish oils (megabrite... Read more »

Osteoporosis? Calcium Supplements & HAART Meds

Today, I had an Osteoporosis screening as part of a Healthfair here at work, and my test result was... Read more »

effects of supplements on androgel and haart

dear doctor,i am about to start my second combo since my first one eventually failed. it is... Read more »
Articles
TheBodyPRO.com

Hospitalization Risk Similar Between HAART Responders and Nonresponders for 90 Days After Starting Therapy

There's nothing like hearing the results of studies directly from those who actually conducted the research. In this interview, you'll meet one of these impressive HIV researchers and read his explanation of the study he presented at ICAAC/IDSA... Read more »
Henry J. Kaiser Family Foundation

Starting HAART Earlier Might Reduce Mortality Rates, Study Says

Earlier detection of HIV and initiation of highly active antiretroviral therapy might help reduce high mortality rates in sub-Saharan Africa, according to a study recently presented at the 16th Conference on Retroviruses and Opportunistic Infections... Read more »
TheBodyPRO.com

Immune Reconstitution May Trigger Hepatic Flares in HIV/Hepatitis B Coinfected Patients Starting HAART

There's nothing like hearing the results of studies directly from those who actually conducted the research. It is these women and men who are transforming HIV treatment and care. In this interview, you'll meet one of these impressive HIV... Read more »
Henry J. Kaiser Family Foundation

Starting HIV-Positive Patients on HAART Early Reduces Treatment-Related Complications, Study Finds

HIV-positive patients who begin highly active antiretroviral therapy when they have high CD4+ T cell counts reduce their risk for treatment-related side-effects, according to a study presented on Tuesday at the 13th Conference on Retroviruses and... Read more »
Connect With Others

Truvada / Viramune; My first year on HAART

Posted by AugustusII, 1 Reply
I started this combo July 13, 2007 and had an immediate reaction in the form of a fever that lasted about a week. My next labs showed an undetectable VL and 689 CD4 count. Pretty good from the 16,000 copies VL and 350 ish CD4 leading into the... Read more »

1 in 7 patients given early HAART could manage without it later, researchers estimate

Posted by ashler1977
"14 adult patients who also started a course of ART soon after infection, who subsequently stopped it, and have not had to re-start because they have largely and in eight cases completely maintained undetectable viral loads for at least four years... Read more »

Pancreatitis from HAART

Posted by Anonymous, 2 Replies
For the last month, I have been battling acute pancreatitis and metastatic hemangiomas brought on by videx, dapsone and norvir in combination. The symptoms are debilitating abdominal pain, fever, and weigh loss. Mine started as a mild stomach ache... Read more »

HAART fo 8 years

Posted by Anonymous, 3 Replies
I have been on the meds for 8 years. I have very good results. My problem is my side effects keep getting worse with age. They are getting to the point where I can't tolarate them.My doctors think I should keep taking them. Can somebody help me? Read more »